Texas, 2007Flash Flooding and Flooding in Texas, July 21 to 24, 2007
July 21 to 24, 2007 · NWS EWX · 13 events in 8 counties and zones
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding through the morning and afternoon on July 21.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding through the morning and afternoon on July 21.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 21, 5:59 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 21, 5:59 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
659 AM CDT SAT JUL 21 2007
.AVIATION...
CIGS AOB 1000 FT THRU 15Z WITH MVFR VSBYS FROM PATCHY
FOG/HAZE AND LIGHT RAIN WITH SCT SHRA AND TSRA. CIGS
1 THSD TO 2 THSD BKN TO OVC AFTER 15Z WITH OCNL SHRA
AND TSRA. CIGS 3 THSD TO 6 THSD BKN FROM 19Z TO 03Z
WITH SCT SHRA AND TSRA. CIGS LOWERING AGAIN TO AROUND
1 TO 2 THSD BKN BY 04Z TO 06Z AND BECOMING CIGS 800 TO
1200 FT OVC FROM 07Z TO 12Z.
&&
.PREV DISCUSSION... /ISSUED 318 AM CDT SAT JUL 21 2007/
..WET AND DANGEROUS WEATHER PATTERN WILL CONTINUE THIS WEEKEND...
DISCUSSION...
PERIODS OF RAIN...HEAVY AT TIMES...WILL CONTINUE THROUGH AT LEAST
SATURDAY NIGHT ACROSS SOUTH CENTRAL TEXAS. WIDESPREAD SHOWERS WITH
EMBEDDED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MOST OF THE
REGION TODAY BEFORE DECREASING AFTER SUNSET. GROUNDS ARE ALREADY
THOROUGHLY SATURATED FROM RAINFALL THE PAST FEW DAYS (RECORDED
OVER 8 INCHES YESTERDAY HERE AT THE OFFICE) SO ANY ADDITIONAL RAIN
WILL BE QUICK TO RUNOFF. GIVEN THIS SCENARIO...THE FLASH FLOOD
WATCH WILL BE EXTENDED LATER THIS MORNING. WILL LIKELY SEE
WIDESPREAD RAINFALL TOTALS REACHING 3 TO 4 INCHES BY SATURDAY
NIGHT...WITH LOCALLY HIGHER AMOUNTS OF 6 TO 8 INCHES POSSIBLE
BEFORE MIDNIGHT.
THE RAIN THREAT WILL SHIFT TO THE WESTERN HALF OF THE CWA DURING
THE EVENING...WITH ONLY ISOLATED ACTIVITY EXPECTED ACROSS THE
EASTERN HALF AFTER MIDNIGHT. SUNDAY LOOKS A LITTLE DRIER AS
RIDGING ALOFT BUILDS INTO THE REGION. WILL STILL SEE SOME SHOWERS
AND THUNDERSTORMS ON SUNDAY...BUT WILL BE VERY DEPENDENT UPON
DIURNAL HEATING. DRIER PATTERN WILL PERSIST THROUGH THE BEGINNING
OF THE WEEK...BUT THE EASTERN HALF OF THE CWA WILL STILL CARRY AT
LEAST SLIGHT CHANCE POPS. THE POSSIBILITY OF SCATTERED SHOWERS
DEVELOPING MAINLY DURING THE DAYTIME WILL CONTINUE THROUGH THIS
TIME FRAME DUE TO SOUTHEAST WINDS AT THE SURFACE...NORTH WINDS
ALOFT...AND MOIST UNSTABLE AIR THROUGH THE MID LEVELS.
THE RAIN CHANCES WILL BEGIN TO INCREASE AGAIN BY MID-WEEK AS THE
UPPER RIDGES INFLUENCES WEAKEN ACROSS SOUTH CENTRAL TEXAS. THIS
WILL LEAD TO A RENEWED POSSIBILITY OF FLASH FLOODING LATE IN THE
WEEK.
TEMPERATURES TODAY WILL CONTINUE TO BE ABOUT 10 DEGREES BELOW NORMAL
DUE TO THE RAINY AND OVERCAST CONDITIONS. A SLIGHT WARMING TREND
IS EXPECTED LATE THIS WEEKEND...BUT DAYTIME HIGHS STILL LOOK TO BE
3 TO 5 DEGREES BELOW MID JULY NORMALS THROUGH THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 82 71 92 73 93 / 70 20 40 20 20
AUSTIN BERGSTROM INTL AIRPORT 82 70 92 70 91 / 70 20 40 20 20
DEL RIO INTL AIRPORT 83 73 93 75 93 / 100 60 20 10 10
SAN ANTONIO INTL AIRPORT 82 72 91 73 93 / 70 20 30 20 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.
&&
25/08
Hazardous weather outlook, Jul 21, 4:26 AM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 AM CDT SAT JUL 21 2007
TXZ171>173-183>194-202>209-217>225-228-221100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
526 AM CDT SAT JUL 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT. OCCASIONAL RAIN WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TODAY
THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY. LOCALLY HEAVY RAIN IS LIKELY. THIS WILL LEAD TO
LOCALIZED FLOODING OF FLOOD PRONE AREAS...ON ROADS AND
AT LOW WATER CROSSINGS. WHEN WATER COVERS THE ROAD...
TURN AROUND DONT DROWN.
.DAY TWO SUNDAY...
A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS
WILL LEAD TO A CHANCE FOR MAINLY DAYTIME SHOWERS AND
THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS SUNDAY...DIMINISHING
BY THE EVENING HOURS. SOME LOCALLY HEAVY RAIN IS POSSIBLE.
DAY THREE...MONDAY...
THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE
WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE EAST PART OF THE AREA.
.DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY...
A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY
DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 21, 6:55 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 AM CDT SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND GST SEGUIN 29.58N 97.97W
07/21/2007 U0 MPH GUADALUPE TX PUBLIC
&&Flood, Uvalde
- When
- July 21, 7:15 AM CST to 9:15 AM CST
- Where
- Uvalde County, Laguna
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.420, -100.000
The Nueces River at Laguna crested at 14.3 ft on 07/21 at 0730cst, where flood stage is 10 ft.
Flash Flood, Edwards
- When
- July 21, 7:30 AM CST to 3:30 PM CST
- Where
- Edwards County, Rocks Spgs to Barksdale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.020, -100.220
Thunderstorms produced a general 2 to 3 inch rainfall over eastern Edwards County, with up to 4 inches north of Barksdale. US55 and FM335 were closed due to high water.
Flood, Uvalde
- When
- July 21, 7:45 AM CST to 7:00 PM CST
- Where
- Uvalde County, Sabinal
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.320, -99.470
The Sabinal River at Sabinal crested at 27.1 ft on 07/21 at 1100cst, where flood stage is 12 ft.
Flash Flood, Maverick
- When
- July 21, 8:00 AM CST to 1:00 PM CST
- Where
- Maverick County, Quemado to 15 mi NE of Normandy
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.950, -100.630
Thunderstorms dropped between 4 and 6 inches of rain in the Normandy area. Flash flooding closed SH131 and FM1908.
Flood, Bandera
- When
- July 21, 8:00 AM CST to 6:15 PM CST
- Where
- Bandera County, Bandera
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.720, -99.070
The Medina River at Bandera crested at 16.7 ft on 07/21 at 1115cst, where flood stage is 13 ft.
Flood, Medina
- When
- July 21, 8:45 AM CST to 2:00 PM CST
- Where
- Medina County, Hondo
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.350, -99.150
King Waterhole near Hondo crested at 16.6 ft on 07/21 at 1045cst, where flood stage is 12 ft.
Flash Flood, Kinney
- When
- July 21, 9:30 AM CST to 11:30 AM CST
- Where
- Kinney County, 20 mi WSW of Brackettville to 15 mi SE of Brackettville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.209, -100.726
Storms produced from 2 to 3 inches of rain over the southern part of Kinney County, with up to 5 inches just southeast of Brackettville. FM1572 was closed due to high water.
Flood, Uvalde
- When
- July 21, 10:45 AM CST to 6:15 PM CST
- Where
- Uvalde County, Uvalde
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.220, -99.800
The Frio River below the Dry Frio near Uvalde crested at 22.0 ft on 07/21 at 1245cst, where flood stage is 12 ft.
Flood, Uvalde
- When
- July 21, 1:30 PM CST to 10:45 PM CST
- Where
- Uvalde County, Uvalde
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.220, -99.800
The Nueces River below Uvalde crested at 17.2 ft on 07/21 at 1700cst, where flood stage is 11 ft.
Flood, Bexar
- When
- July 21, 5:15 PM CST to July 22, 8:30 AM CST
- Where
- Bexar County, 15 mi S of San Antonio
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.203, -98.500
The Medina River at US 281 South crested at 24.2 ft on 07/22 at 0015cst, where flood stage is 20 ft.
Flood, Gonzales
- When
- July 21, 7:30 PM CST to July 24, 1:30 AM CST
- Where
- Gonzales County, Gonzales
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.500, -97.470
The Guadalupe River at Gonzales crested at 40.3 ft on 07/22 at 1330cst, where flood stage is 31 ft.
Flash Flood, Kinney
- When
- July 21, 8:00 PM CST to July 22, 12:30 AM CST
- Where
- Kinney County, 15 mi SE of Spofford to 20 mi SE of Spofford
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.017, -100.245
Between 3 and 5 inches east of rain fell from east of Spofford southward to near Normandy in Maverick County. FM1572 was closed in Kinney County due to flash flooding.
Flash Flood, Maverick
- When
- July 21, 11:30 PM CST to July 22, 3:30 AM CST
- Where
- Maverick County, 10 mi N of Quemado to 20 mi E of Normandy
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.095, -100.630
Between 3 and 5 inches east of rain fell from east of Spofford southward to near Normandy in Maverick County. SH131 and FM1908 were closed in Maverick County due to flash flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, July 21 to 22, 2007$2.6 million · EF2 · 18 events
- Tornado and Hail in Florida, July 21, 2007$15 million · EF0 · 8 events
- Tornado and Hail in Florida, July 21, 2007$1.5 million · EF0 · 6 events
- Flash Flood in Colorado, July 21, 2007$1.0 million · 1 event
- Flash Flooding and Damaging Winds in Arizona, July 21, 2007$235,000 · 61 kt wind · 6 events
- Flash Flooding and Damaging Wind in Arizona, July 21, 2007$70,000 · 60 kt wind · 4 events
- Wildfire and Hail in Florida, July 21, 20071 in hail · 19 events
- Hail and Damaging Winds in Georgia, July 21, 20071.75 in hail · 16 events
- Hail and Damaging Winds in Florida, July 21, 20071 in hail · 13 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 21, 20074 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 21, 20073 events
- Flash Flooding in Texas, July 21, 2007$2,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49490, 49492, 49494, 49496, 49503, 49499, 49505, 49507, 49509, 49512, 49514, 49517, 49521.